Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 18, 2005, 7:35 PM MDT for Dawes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 7:35 PM MDT (01:35 UTC)
- Expired
- Apr 18, 2005, 8:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 183 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 190136
SVRCYS
NEC045-190230-
/O.NEW.KCYS.SV.W.0002.050419T0135Z-050419T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT MON APR 18 2005
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 830 PM MDT
* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BOX BUTTE DAM...OR ABOUT 22 MILES SOUTH OF
CHADRON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND CANYON BY 755 PM MDT
LAT...LON 4244 10278 4244 10300 4244 10301 4244 10323
4243 10324 4247 10338 4271 10336 4258 10278
4252 10277 4245 10277
$$1 follow-up statement
000
WWUS55 KCYS 190212
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT MON APR 18 2005
NEC045-190221-
/O.CAN.KCYS.SV.W.0002.000000T0000Z-050419T0230Z/
DAWES NE-
811 PM MDT MON APR 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAWES COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4244 10278 4244 10300 4244 10301 4244 10323 4243 10324
4247 10338 4271 10336 4258 10278 4252 10277 4245 10277
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:50 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 18, 2:50 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT MON APR 18 2005 .SHORT TERM...COMPLEX PATTERN SETTING UP IN THE NEXT 24 HOURS. MAJOR UPPER LOW OVER THE WESTERN CONUS IS BEING DEPICTED BY ALL READILY AVAILABLE MODELS AS BEING CUT OFF AT THIS HOUR. FURTHER DEEPENING IS EXPECTED OVERNIGHT AS IT SLIDES SE. SFC LOW IS PROGGED TO DEVELOP SOMEWHERE IN NORTHEASTERN COLORADO DEPENDING ON WHICH RUN OF WHICH MODEL IS USED. REGARDLESS...THIS IS A GREAT UPSLOPE SITUATION WITH PLENTY OF SYNOPTIC PRECIP IN THE NORTHERN TIER DEVELOPING OVERNIGHT AND SLOWLY SAGGING SOUTHWARD. CONCURRENTLY A SFC BOUNDARY WILL BE DRAGGED SOUTHWARD FROM NORTHERN WY AS THE PARENT UPPER LOW MOVES SOUTHWARD. THIS BOUNDARY WILL BE THE FOCUS FOR SOME FORCED LIFT TOMORROW IN AN ALREADY UNSTABLE ATMOSPHERE. GENERAL UPLIFT ON THE EASTERN FRINGE OF THE UPPER LOW WILL SERVE TO FURTHER DESTABILIZE THE REGION. A SIGNIFICANT AXIS OF INSTABILITY IS NOTED ON THE 12Z AND 18Z NAM RUNS IN THE REGION OF SFC CONVERGENCE ASSOCIATED WITH THE BOUNDARY. THE BOUNDARY SHOULD HANG AROUND SOUTHERN WY MOST OF THE DAY...PROBABLY RESIDING NEAR THE CO/WY BORDER. HEATING AHEAD OF THE SFC FEATURE AND POSITION OF THE BOUNDARY WILL BE SIGNIFICANT VARIABLES. BOTH SECTORS OF A BOUNDARY HAVE THEIR OWN SET OF SVR THREATS...SO SOME GUSTY/HAIL TYPE DESCRIPTORS WERE USED TO MODIFY THE TSMS IN A DECENT CHUNK OF THE CWA. OBVIOUSLY...TEMPERATURES ARE A TRICKY ISSUE FOR TUESDAY. GUIDANCE TEMPS ARE SEVERAL DEGREES HIGHER THAN PREVIOUS FOR THE SOUTHERN PART OF THE CWA. DECIDED TO RAISE A FEW DEGREES HERE AND THERE...BANKING ON SOME INSOLATION. .LONG TERM...THE UPPER LEVEL CUTOFF LOW OVER NORTHEASTERN NV TUE EVENING WILL WOBBLE SLOWLY NORTHEASTWARD TUE NIGHT THEN MOVE NORTHWARD OVER EASTERN ID WED. THU MORNING THE CUTOFF WILL BE CENTERED OVER THE BITTERROOT RANGE ALONG THE ID/MT BORDER. BY 00Z FRI THE MODELS DEPICT A DOUBLE BARRELED UPPER LOW EXTENDING FROM THE CONFLUENCE OF ID/OR/WA EASTWARD TO EASTERN MT OR NORTHEASTERN WY. THE LOW WILL CONSOLIDATE NEAR THE ID/OR/WA CONFLUENCE THU NIGHT AND WILL SLOWLY FILL FRI WHILE A RIDGE BUILDS OVER THE SOUTHERN AND CENTRAL ROCKIES. THE RIDGE WILL CONTINUE BUILDING OVER THE REGION SATURDAY BEFORE DECREASING IN AMPLITUDE SUNDAY. MON THE FORECAST AREA WILL BE IN A DEFORMATION ZONE BETWEEN STORM SYSTEMS. AT THE SURFACE...CYCLOGENESIS WILL OCCUR OVER EASTERN CO TUE NIGHT. THE SURFACE LOW WILL WOBBLE AROUND AND SLOWLY FILL WED AS IT MOVES VERY SLOWLY SOUTHWARD. THE LOW WILL MOVE EASTWARD OVER THE SOUTHERN HIGH PLAINS WED NIGHT AS IT CONTINUES FILLING. WITH THE SURFACE FRONTAL ZONE FORECAST TO STALL JUST TO THE SOUTH OF WY TUE NIGHT AND WED...AND PLENTY OF MOISTURE OVERRUNNING THE LOW LEVEL BOUNDARY...WILL KEEP GOOD CHANCE OF PRECIPITATION IN FOR WED. WED WILL ALSO BE COOL WITH HIGH TEMPERATURES ONLY REACHING THE 40S TO UPPER 50S. LATEST MODEL RUNS DEPICT DRIER AIR WORKING INTO SOUTHERN WY THU AFTERNOON...BUT AM HESITANT TO PULL POPS ENTIRELY WHEN CONSIDERING THE GENERALLY MOIST LOW LEVEL UPSLOPE STILL IN PLACE. TEMPS THU WILL MODERATE A BIT BUT WILL STILL BE ON THE COOL SIDE OF NORMAL. TEMPS FRI AND SAT WILL CONTINUE TO MODERATE SLOWLY WITH LOW LEVEL UPSLOPE IN PLACE EAST OF THE LARAMIE RANGE. WILL KEEP LOW POPS IN EAST OF THE MOUNTAINS FOR BOTH FRI AND SAT. SUN AND MON LOOK TO BE DRY WITH HIGH TEMPS REACHING THE MID 50S TO MID 60S OUTSIDE THE MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 18, 11:47 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MDT MON APR 18 2005 NEZ003-019>021-054-055-WYZ063-065>070-191119- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-GOSHEN WY- KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY-MORRILL NE- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SNOWY RANGE WY- 1147 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER ELEVATIONS OF SOUTHEAST WYOMING FOR AND SOUTHERN SECTIONS OF THE NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SCATTERED COVERAGE OF SHOWERS AND LATE DAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE FOR MUCH OF THIS PERIOD. THE DAYS WHEN THE ACTIVITY WILL BE MORE WIDESPREAD WILL BE TUESDAY... WEDNESDAY AND AGAIN SATURDAY. A STORM SYSTEM MOVING FROM UTAH TO WESTERN MONTANA TUESDAY THROUGH AND SURFACE UPSLOPE WINDS WILL PRODUCE THE SHOWERS AND STORMS. SOME OF THE STORMS MAY BE STRONG TO SEVERE LATE TUESDAY AFTERNOON AND TUESDAY EVENING...FROM THE SOUTHERN LARAMIE RANGE EAST TO CHEYENNE COUNTY NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001-002-WYZ059>062-064-191108- CONVERSE WY-DAWES NE-NIOBRARA WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-SIOUX NE-SOUTHWEST CARBON WY- 1147 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF SOUTHEAST WYOMING AND FOR NORTHERN SECTIONS OF THE NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF EAST CENTRAL AND SOUTH CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE DURING THE AFTERNOON. THE ACTIVITY WILL CONTINUE THROUGH TONIGHT...WITH THE THUNDERSTORMS MAINLY IN THE EVENING HOURS. MOST OF THE STORMS WILL PRODUCE LIGHT RAINFALL...SOME LIGHTNING AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SHOWERS WILL PERSIST OVER THE AREA TUESDAY THROUGH THURSDAY WITH SOME LATE DAY THUNDERSTORMS...ESPECIALLY FOR TUESDAY. THE STORM SYSTEM RESPONSIBLE FOR THE SHOWERS WILL MOVE NORTH FROM UTAH TO WESTERN MONTANA TUESDAY THROUGH THURSDAY. LESS NUMEROUS SHOWERS AND LATE DAY THUNDERSTORMS CAN BE EXPECTED FRIDAY AND SATURDAY WITH SUNDAY BEING DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
In the hours before
Local storm report, Apr 18, 5:19 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 12 SE BRIDGEPORT 41.54N 102.93W
04/18/2005 0.75 INCH MORRILL NE TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Apr 19, 3:52 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 69 days |
| Apr 19, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 48 min |
| Apr 19, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
| Apr 19, 5:07 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 41 min |
| Apr 19, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.